Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 6, 2019Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Aug 6, 2019, 3:03 PM CDT for Okaloosa County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 3:03 PM CDT (20:03 UTC)
Expired
Aug 6, 2019, 3:45 PM CDT
In force
42 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WWUS84 KMOB 062003
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Tue Aug 6 2019
 
FLZ205-062045-
Okaloosa Inland FL-
303 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 345 PM CDT...

At 303 PM CDT, the strong thunderstorm was located over Crestview,
moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8662 3073 8674 3092 8656 3072 8639
      3058 8639
TIME...MOT...LOC 2003Z 314DEG 11KT 3075 8661 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:44 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 6, 12:44 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1244 PM CDT Tue Aug 6 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06/18Z issuance...Primary VFR conditions, with drops to MVFR (and
possibly brief, isolated IFR) in and near scattered showers and
thunderstorms this afternoon and early evening. Coverage and
intensity of the convection will decrease into the evening hours
with the loss of the day's heating, with VFR conditions in the
overnight into early morning hours Wednesday. Showers and a few
thunderstorms will reform again in the late night hours generally
south of I-10, bringing possible local MVFR level conditions to
the pre-dawn hours. Light winds expected except for in vicinity of
showers and storms where brief strong and variable gusts are
possible. 12/DS

&&

.PREV DISCUSSION... /issued 651 AM CDT Tue Aug 6 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...General VFR conditions, with drops to MVFR levels
along the coast with scattered showers and thunderstorms. The
activity along t eh coast will east, then re-develop inland late
this morning through the afternoon. Locate drops in conditions to
MVFR levels are likely in the convection. Coverage and intensity
of the convection will decrease into the evening hours with the
loss of the day's heating, with General VFR conditions in the
overnight hours. Showers and a few thunderstorms will reform again
in the late night hours generally south of I-10, bringing local
MVFR level conditions to the pre-dawn hours.
/16

PREV DISCUSSION... /issued 421 AM CDT Tue Aug 6 2019/

NEAR TERM /Now Through Tuesday night/...An upper trough present over
the Southeast during the last week has begun to shift east, with
drier air in the mid and upper levels beginning to move south across
the southeast as a more organized northwesterly flow over the
region develops. A surface ridge stretching west across the Gulf
has become a bit better organized, with a more organized
southwest to westerly flow present along and south of the coast.
Scattered rain showers have developed again in the overnight
hours in the more unstable airmass over the Gulf and near coastal
areas.

Today, guidance continues to advertise the activity over the Gulf
and coast to continue to build in coverage into the early morning,
then decrease, with convection shifting inland as the airmass
destabilizes inland. The drier mid/upper level air will help to
limit inland convection development today, so have decreased PoPs
from previous days, with scattered coverage expected. A few strong
to marginally severe are possible this afternoon, with MLCapes
rising into the 1500 to 2000 J/kg range. Afternoon DCape values
(~1000 J/kg)have risen from previous days due to the increased
mid/upper level dry air filtering into the region. Wind shear
continues to remain weak, so the main mode of damage will be
damaging downbursts, with organized severe convection not expected.
A few waterspouts will be possible over area coastal waters, with
steep low level lapse rates indicated this morning. The decrease in
convection today along with a bit drier airmass will allow for
better heating and highs today topping out a bit above seasonal
norms. High temperatures in the low to mid 90s expected over much of
the forecast area, upper 80s to around along the coast.

Tonight, convection will die off quickly this evening with the loss
of the day's heating, then redevelop south of the coast in the more
unstable airmass over the Gulf. Lows tonight around seasonal,
bottoming out around 70 inland to the mid 70s along the coast
/16

SHORT TERM /Wednesday Through Thursday night/...The upper level
ridge to our west over the Four Corner's region will gradually
expand eastward this week.  However, height rises aloft will be
subtle and minor shortwave troughs propagating through the
northwesterly flow over the region will continue to interact with
the underlying afternoon instability and weak sea breeze boundary
each afternoon to trigger scattered convection.  Convection will
gradually dissipate over the land each evening but develop over the
Gulf waters overnight potentially bringing late night...early
morning showers or thunderstorms to coastal areas.  Temperatures
will trend a little warmer than normal, climbing into the low to mid
90s during the afternoon and dropping into the low to mid 70s
inland...mid to upper 70s along the coast. /08

LONG TERM /Friday Through Monday/....Although the upper level ridge
is projected to continue to expand eastward, a stronger mid/upper
level trough is projected to move into the area along the
northwesterly flow on the eastern flank of the ridge this weekend.
Scattered to potentially numerous showers and thunderstorms are
projected to develop Saturday and Sunday afternoon.  Convection and
resulting cloud cover should serve to cap afternoon high
temperatures in the low to mid 90s.  The upper level ridge shifts
eastward and the mid level high pressure center is forecasted to
shift to east Texas on Monday. Afternoon convection decreases
Monday afternoon to isolated to scattered coverage, and high
temperatures climb into the mid 90s and possibly upper 90s inland,
low to mid 90s closer to the coast. /08

MARINE...A weakly organized surface ridge stretching west over the
Gulf of Mexico will become more organized through the week. A weak
surface cold front will move south to the northern Gulf coast later
in the week and help to bring a light to at times moderate, general
southwest to westerly flow to area coastal waters. Seas a bit more
developed will continue through the week due to the persistent
southwest to westerly flow, but are expected to generally remain at
or below 3 feet. Daily overnight and morning showers and
thunderstorms are expected through the week, with waterspouts
possible in the late night into early morning hours. /16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 6, 4:51 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
451 AM CDT Tue Aug 6 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-071000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
451 AM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A few strong thunderstorms will be possible today into this evening.
Gusty straight line winds and frequent cloud to ground lightning
will be the main threats with the stronger storms. Ponding of water
in poor drainage areas is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-071000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
451 AM CDT Tue Aug 6 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves, and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms.

In the hours before

Special weather statement, Aug 6, 1:45 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
145 PM CDT Tue Aug 6 2019

FLZ205-206-061945-
Okaloosa Inland FL-Okaloosa Coastal FL-
145 PM CDT Tue Aug 6 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CDT...

At 143 PM CDT, a strong thunderstorm was located 6 miles north of
Niceville, moving southeast at 10 mph. Another strong storm was
noted 3 miles west of Niceville, moving southeast at 10
mph.

Wind gusts of 35 to 45 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3039 8652 3040 8667 3039 8678 3040 8676
      3041 8666 3041 8678 3056 8679 3072 8649
      3065 8639 3045 8639 3045 8642 3040 8642
      3040 8640 3039 8640 3038 8642 3038 8651
TIME...MOT...LOC 1843Z 304DEG 10KT 3061 8649
Special weather statement, Aug 6, 2:45 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
245 PM CDT Tue Aug 6 2019

FLZ205-206-062030-
Okaloosa Inland FL-Okaloosa Coastal FL-
245 PM CDT Tue Aug 6 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 330 PM CDT...

At 244 PM CDT, a strong thunderstorm was located 4 miles northeast
of Destin, moving southeast at 20 mph. Other isolated strong storms
over southern Okaloosa county were also moving southeast at around
20 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8651 3039 8652 3040 8666 3040 8667
      3041 8666 3041 8667 3056 8675 3067 8650
      3057 8639 3045 8639 3046 8641 3045 8642
      3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1944Z 318DEG 17KT 3043 8644
Special weather statement, Aug 6, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Tue Aug 6 2019

FLZ205-062045-
Okaloosa Inland FL-
303 PM CDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 345 PM CDT...

At 303 PM CDT, the strong thunderstorm was located over Crestview,
moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Crestview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8662 3073 8674 3092 8656 3072 8639
      3058 8639
TIME...MOT...LOC 2003Z 314DEG 11KT 3075 8661

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:45 PM CDTSpecial Weather StatementMOBOkaloosa60 min
Aug 6, 2:45 PM CDTSpecial Weather StatementMOBOkaloosa45 min
Aug 6, 5:05 PM CDTSpecial Weather StatementMOBStone40 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.